Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 147, NWS Denver/Boulder, CO

July 11, 2016Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 11, 2016, 6:26 PM MDT for Lincoln County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2016, 6:26 PM MDT (00:26 UTC)
Expired
Jul 11, 2016, 6:55 PM MDT
In force
29 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 96 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
3324 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

702 
WUUS55 KBOU 120026
SVRBOU
COC073-120115-
/O.NEW.KBOU.SV.W.0147.160712T0026Z-160712T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
626 PM MDT MON JUL 11 2016

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 715 PM MDT

* AT 626 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  BOYERO...OR 22 MILES SOUTHWEST OF FLAGLER...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BOYERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3898 10347 3916 10336 3909 10316 3880 10316
TIME...MOT...LOC 0026Z 287DEG 28KT 3905 10333 

HAIL...1.00IN
WIND...60MPH
 
$$

RTG
2 follow-up statements
997 
WWUS55 KBOU 120050
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
650 PM MDT MON JUL 11 2016

COC073-120115-
/O.CON.KBOU.SV.W.0147.000000T0000Z-160712T0115Z/
LINCOLN CO-
650 PM MDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EAST CENTRAL LINCOLN COUNTY...

AT 649 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF BOYERO...OR 20 MILES SOUTH OF FLAGLER...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BOYERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3893 10328 3909 10329 3909 10316 3890 10316
TIME...MOT...LOC 0049Z 287DEG 28KT 3900 10310 

HAIL...1.00IN
WIND...60MPH
 
$$

RTG
934 
WWUS55 KBOU 120055
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
655 PM MDT MON JUL 11 2016

COC073-120104-
/O.CAN.KBOU.SV.W.0147.000000T0000Z-160712T0115Z/
LINCOLN CO-
655 PM MDT MON JUL 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF LINCOLN
COUNTY.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3893 10328 3909 10329 3909 10316 3890 10316
TIME...MOT...LOC 0053Z 287DEG 28KT 3900 10309 

$$

RTG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:29 PM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 11, 3:29 PM MDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
329 PM MDT MON JUL 11 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 329 PM MDT Mon Jul 11 2016

Strong westerly flow aloft (for mid-July) has been producing gusty
west winds in the mountains through much of today. Cooler air from
last night's cold front made it up to the Cold Springs Fire which
has helped to limit fire activity up to this point. The same can
not be said for the Beaver Creek Fire in northern Jackson County.
Satellite indications are that that fire has become as active as
the past several afternoons. Westerly winds continuing into this
evening should keep the fire active for the next several hours.

Shower development has been non-existent up to this point, but the
HRRR forecasts a round of showers over Lincoln County through
about 7 or 8 PM. This is in an area of convergence along where the
morning cold front has stalled out. Dew points are only in the
upper 30s and lower 40s, and smoke from the Hayden Pass Fire is
going to be overhead. Chances for showers will be low, but have
kept them in the forecast for now.

Westerly flow aloft will continue tomorrow, though pressure
gradients should be relaxed, resulting in lower wind speeds than
we have seen this afternoon. Temperatures will be warming back up
into the lower and mid 90s on the plains as warm air builds over
the desert southwest. The airmass should once again be too dry for
any showers to develop.  Lower wind speeds result in only
marginal Red Flag conditions over the Colorado high country, so
will not issue any Fire Weather highlights for now.

.LONG TERM...(Tuesday night through Monday)
Issued at 329 PM MDT Mon Jul 11 2016

More of the same with the models showing flat upper ridging and
moderately strong zonal flow aloft over the CWA Tuesday night
through Thursday night. The QG Omega fields have benign synoptic
scale energy over the CWA through Thursday night. The boundary
layer flow looks to be normal diurnal trends Tuesday night and
Wednesday. By early Wednesday evening, a cold front moves down the
CWA with upslope flow all night. Easterly and southeasterlies are
progged Thursday and Thursday evening, with drainage overnight.
Moisture-wise, it looks pretty dry Tuesday night into Thursday
morning. Models have more moisture move in Thursday afternoon
through Thursday night. Precipitable water values range from 0.20
to 0.90 inch, west to east, Tuesday evening. Wednesday into
Thursday morning looks drier with values in the 0.20 to 0.50 inch
range for all the CWA.  By late day Thursday, the values range
from 0.30 inch west to 1.20 inches east. There is a tad of CAPE
progged Tuesday evening mostly over the eastern CWA. There is
almost no CAPE Wednesday. By late day Thursday, CAPE values are in
the 300 to 1500 j/kg range for all the CWA. WIll go with 10-30%
pops late day Thursday, otherwise no pops. For temperatures,
Wednesday's highs are 0-1 C warmer than Tuesday's. Thursday's
highs are 1-4 C cooler than Wednesday's. For the later days,
Friday through Monday, upper ridging continues over the CWA along
with moderate west-northwesterly flow aloft Friday into Sunday.
The flow becomes due westerly and decreases in speed later Sunday
and Monday. There is moisture around for limited pops Friday and
Saturday, then it is drier Sunday and Monday. Temperatures stay
close to normals.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 329 PM MDT Mon Jul 11 2016

Unlimited ceilings and visibilities are expected again through
tonight and Tuesday. Easterly winds this afternoon are forecast to
turn to the northeast for a few hours this evening before
returning to drainage southerly winds by 06z. A developing surface
lee trough tomorrow morning should keep winds out of the southeast
in the morning and then turn more easterly in the afternoon. The
airmass is going to remain too stable for any showers to develop.

&&

.BOU Watches/Warnings/Advisories...
Red Flag Warning until 8 PM MDT this evening for COZ211>218-238.

&&

SHORT TERM...Dankers
LONG TERM...RJK
AVIATION...Dankers
Hazardous weather outlook, Jul 11, 11:05 AM MDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1105 AM MDT MON JUL 11 2016

COZ030>051-121715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1105 AM MDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WESTERLY FLOW ALOFT WILL BRING GUSTY WEST WINDS AND LOW RELATIVE
HUMIDITIES TO THE MOUNTAINS...FOOTHILLS AND NORTHERN PART OF THE
FRONT RANGE THIS AFTERNOON AND EARLY EVENING. WIND GUSTS OF 25 TO
35 MPH WILL BE POSSIBLE, WITH SOME HIGHER GUSTS OVER RIDGES AND
PASSES. THIS WILL KEEP THE FIRE DANGER ELEVATED TODAY.

THE EASTERN PLAINS, TO THE EAST OF A LINE FROM AKRON TO LAST
CHANCE, WILL HAVE A SLIGHT CHANCE FOR THUNDERSTORMS LATE IN THE
AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO PRODUCE LIGHT
RAINFALL AND GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY CONDITIONS WILL PREVAIL THROUGH THURSDAY MORNING. THERE WILL
BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS THURSDAY
THROUGH SUNDAY. TEMPERATURES WILL STAY NEAR SEASONAL NORMALS

ELEVATED FIRE DANGER WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK
DUE TO DRY WEATHER AND WARM TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 11, 6:05 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
605 PM MDT MON JUL 11 2016

COZ046-047-120045-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
605 PM MDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
645 PM MDT...

AT 604 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF HUGO...OR 13 MILES SOUTHEAST OF LIMON...MOVING
SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HUGO AND BOYERO.

LAT...LON 3887 10360 3914 10371 3926 10339 3891 10321
TIME...MOT...LOC 0004Z 312DEG 18KT 3908 10359

RTG

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:05 PM MDTSpecial Weather StatementBOULincoln40 min
Jul 11, 6:12 PM MDTSevere Thunderstorm WarningBOULincoln48 min
Jul 12, 3:43 AM MDTRed Flag WarningBOUGrand, Jackson, Summit16 hr
Jul 12, 4:12 PM MDTFire Weather WatchBOUBoulder, Grand, Jackson, Larimer, Park, Summit12 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.